Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 9, 2014, 4:49 PM EDT for 4 counties in New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 9, 2014, 5:12 PM EDT
- In force
- 23 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS51 KOKX 092049
SVROKX
NYC071-079-087-119-092145-
/O.NEW.KOKX.SV.W.0041.140709T2049Z-140709T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
449 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 545 PM EDT...
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLOATSBURG...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POMONA...NEW CITY...HAVERSTRAW...PEEKSKILL...OSSINING...YORKTOWN
HEIGHTS...MOUNT KISCO...MAHOPAC...BEDFORD...CARMEL AND BREWSTER
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4146 7353 4117 7356 4117 7357 4112 7418
4118 7432 4130 7436
TIME...MOT...LOC 2050Z 261DEG 30KT 4123 7413
$$
JMC1 follow-up statement
723
WWUS51 KOKX 092112
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT WED JUL 9 2014
NYC071-079-087-119-092122-
/O.CAN.KOKX.SV.W.0041.000000T0000Z-140709T2145Z/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
512 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...ROCKLAND...
PUTNAM AND SOUTHEASTERN ORANGE COUNTIES IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
SIGNIFICANTLY. THE WARNING HAS THEREFORE BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4146 7353 4117 7356 4117 7357 4112 7418
4118 7432 4130 7436
TIME...MOT...LOC 2112Z 261DEG 30KT 4126 7389
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:32 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 9, 4:32 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT WED JUL 9 2014
.SYNOPSIS...
A COLD FRONT SWINGS THROUGH THE REGION TONIGHT...STALLING JUST TO
THE SOUTH ON THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA
FOR THE FIRST HALF OF THE WEEKEND...THEN SLIDE OFFSHORE THROUGH
THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWESTERN CT...LOWER HUDSON RIVER VALLEY...NYC METRO...AND
NORTHEAST NEW JERSEY UNTIL 10 PM.
MAIN CONCERN THROUGH THIS EVENING WILL BE THE DEVELOPMENT OF ISO-
SCT STRONG-SVR TSTMS OUT AHEAD OF AN APPROACHING COLD FRONT.
INITIAL DEVELOPMENT ALREADY OCCURRING LATE THIS AFTN ALONG PRE
FRONTAL TROUGH AND ASSOCIATED WITH PASSING VORT MAX. THOUGH NOT AS
IMPRESSIVE AS PREVIOUS DAYS...STILL SEEING SBCAPE VALUES PUSHING
1000 J/KG OVER INTERIOR REGIONS WHILE STRONGER SHEAR VALUES
BETWEEN 35-45 KTS CONTINUE. HOWEVER...OVERALL EXPECTING BETTER
DYNAMICAL FORCING WITH A STRONGER FRONTAL BOUNDARY AT THE SFC AND
THE PASSING SHORTWAVES ALOFT. COVERAGE WILL INCREASE INTO THIS
EVENING AS THE COLD FRONT NEARS...THOUGH NOT EXPECTING MORE THAN
SCT COVERAGE OVER INTERIOR REGIONS. MAIN THREATS ASSOCIATED WITH
THE STORMS WILL BE GUSTY-DAMAGING WINDS...WITH POSSIBLE HAIL.
ONSHORE FLOW TODAY KEEPING A MORE STABLE AIRMASS IN PLACE AT THE
COAST...SO EXPECTING MINIMAL STRONG-SVR THREAT AND EVEN COVERAGE.
COLD FRONT FINALLY REACHES THE AREA AFTR 00Z...THEN PROGRESSES
THROUGH TONIGHT...EVENTUALLY STALLING JUST SOUTH OF LONG ISLAND BY
12Z THURS MORNING. WILL CONTINUE TO MENTION THE SLIGHT CHC POTENTIAL
FOR PCPN RIGHT ALONG THE FRONT. WEAK LOW PRESSURE FORMS ALONG THE
FRONT LATE TONIGHT...WITH THE MESO MODELS IN GOOD AGREEMENT OF PCPN
THEN MOVING TO THE NORTH FROM THE DELMARVA REGION. HOWEVER...THE
CONFIDENCE OF IT REACHING LONG ISLAND/NYC METRO ON THE LOWER END AND
WILL JUST HAVE CHC POPS OVER THE OCEAN WATERS.
COOLER AIR WILL BE SLOW TO MOVE IN...SO WILL HAVE ONE MORE NIGHT
OF SLIGHTLY ABOVE NORMAL TEMPS. SIDED MORE WITH A MET SOLUTION FOR TEMP/DEW
PT.
THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT ON ALL ATLANTIC
OCEAN BEACHES THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE MODELS HAVE BEEN SHOWING FOR THE PAST COUPLE OF DAYS...COLD
FRONT PUSHES SOUTH AND REMAINS STALLED JUST SOUTH OF LONG ISLAND.
MULTIPLE WEAK LOWS RIDE THE FRONT TOMORROW INTO TOMORROW NIGHT.
OVERALL...EXPECTING DRIER AIR TO MOVE IN. BUT THERE MIGHT BE JUST
ENOUGH MOISTURE LEFT IN THE ATMO COMBINING WITH DECENT FORCING
ASSOCIATED WITH THE FRONT IN THE VICINITY AT THE SFC AND PASSING
SHORTWAVES ROUNDING THE BASE OF THE UPPER LVL TROUGH TO GENERATE AN
ISO SHOWER OR EVEN TSTM IN THE AFTN. WILL KEEP SLIGHT CHC WORDING IN
FOR NOW DURING THE PERIOD...WITH A GOOD CHC OF MOST OF THE REGION
REMAINING DRY THOUGH.
TEMPS FINALLY DROP DOWN TO NEAR NORMAL...USING A GENERAL BLEND OF
MET/MAV GUIDANCE.
THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ALONG ALL OF
THE ATLANTIC OCEAN BEACHES.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS IS THAT THE FRONT WILL BE OFFSHORE BY FRI
MRNG...WITH DRY WX ACROSS THE CWA. THERE WILL BE PCPN GENERATED
ALONG THE FRONT...AND THE PROGS ARE FAIRLY CLOSE TO THE SHORE...SO
THE EXACT SPEED WILL NEED TO BE WATCHED AS ANY SLOWDOWN COULD RESULT
IN RAIN AT LEAST FRI MRNG. HIPRES THEN BUILD INTO THE REGION LATE
FRI THRU SAT. ALTHOUGH THE GFS AND ECMWF SUGGEST SOME ISOLD
SHRA/TSTMS SAT ALONG THE CWA PERIPHERY...HAVE SIDED CLOSER TO THE
NAM WHICH KEEPS THE CONVECTIVELY FAVORABLE INSTABILITY FURTHER W.
THE SHORES WILL BE DRY REGARDLESS...WITH THE MAIN UNCERTAINTY ACROSS
THE WRN INTERIOR. THE HIGH DRIFTS OFFSHORE SUN AND SETTLES OVER THE
ATLANTIC THRU THE BEGINNING OF NEXT WEEK. AFTN AND EVE TSTMS
POSSIBLE ON SUN...ESPECIALLY INTERIOR...AS RETURN FLOW INCREASES
MOISTURE AND INSTABILITY. A STRONG CLOSED H5 LOW THEN DROPS INTO THE
UPR GREAT LAKES MON AND TUE. SINGLE DIGIT H85 TEMPS WITH THIS ACROSS
NRN MN INTO THE UP. THE SW FLOW AHEAD OF THE LOW WILL PUMP WARM
HUMID AIR INTO THE REGION FOR MON AND TUE. THIS SETUP WILL HAVE THE
POTENTIAL TO PRODUCE A SVR OUTBREAK AT SOME POINT MON-TUE.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT CONTINUES TO WORK ITS WAY INTO THE REGION FROM THE
WEST...AND WILL MOVE ACROSS THE TERMINALS AFTER MIDNIGHT TONIGHT.
TSTMS DEVELOPING TO THE WEST. KSWF WILL BE MOST IMPACTED THROUGH
00Z...AND THEN MAIN TIMING FOR TSTMS AT
KJFK/KLGA/KEWR/KTEB/KSWF/KHPN WILL BE FROM 00-06Z THURSDAY. DUE TO
THE SCATTERED NATURE OF THE CONVECTION...WILL LEAVE OUT OF TAFS FOR
NOW...AND WILL SEND AMDS TO THE TAFS AS STORMS DEVELOP AND CAN
PINPOINT IMPACTS TO TERMINALS.
OTHERWISE...MAINLY VFR. SW FLOW...TURNING S AT COASTAL TERMINALS
BEHIND THE SEA BREEZE. WINDS MAINLY 10-15 KT THROUGH THIS EVENING.
WINDS BECOME SW 4-8 KT THIS EVENING. AFTER COLD FRONT MOVES ACROSS
THE TERMINALS...WINDS SHIFT TO THE N.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW
CONFIDENCE ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR
DEVELOPMENT OF TSTMS.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS.
.OUTLOOK FOR 20Z THURSDAY THROUGH MONDAY...
.THURSDAY-SATURDAY...MAINLY VFR.
.SUNDAY-MONDAY...SHOWERS AND TSTMS POSSIBLE.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS FOR SEAS 4-6 FT.
WESTERN OCEAN WATERS EXPECTED TO BEGIN SUBSIDING BY THIS EVENING
AS THE FRONT NEARS...WITH THE REMAINING WATERS SUBSIDING LESS THAN
5 FT BY TOMORROW AFTN. WINDS SHOULD REMAIN SUB-SCA THROUGH
THURSDAY NIGHT.
WINDS AND SEAS ARE PROGGED TO REMAIN BLW SCA LVLS FRI-SUN. SCA
CONDITIONS RETURN MON AND TUE AS STRONG SW FLOW DEVELOPS.
&&
.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT HYDROLOGIC ISSUES EXPECTED THROUGH THE
WEEKEND. ANY TSTMS MON AND TUE WILL BE CAPABLE OF PRODUCING
LOCALLY HVY RAIN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ350.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ353.
&&
SYNOPSIS...JMC/SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...JMC
AVIATION...MPS
MARINE...JMC/SEARS
HYDROLOGY...JMC/SEARSHazardous weather outlook, Jul 9, 4:30 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 430 PM EDT WED JUL 9 2014 CTZ007-008-011-012-NYZ078-079-102030- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 430 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-102030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 430 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-102030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 430 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING WINDS...WITH THE POTENTIAL FOR SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-102030- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 430 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-102030- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 430 PM EDT WED JUL 9 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING WINDS...WITH THE POTENTIAL FOR SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-102030- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 430 PM EDT WED JUL 9 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 9, 4:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
422 PM EDT WED JUL 9 2014
NJZ002-103-NYZ067-069-070-092100-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
422 PM EDT WED JUL 9 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC...
ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND
MOVING EAST AT 25 MPH.
PEOPLE IN NORTHWESTERN BERGEN...PASSAIC...ROCKLAND...SOUTHEASTERN
ORANGE AND WESTCHESTER COUNTIES...INCLUDING WEST MILFORD...GREENWOOD
LAKE...RINGWOOD...SLOATSBURG...SUFFERN AND POMONA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4132 7393 4107 7391 4106 7449 4109 7450
4120 7437 4127 7451
JMCLocal storm report, Jul 9, 4:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
437 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SE PINE BUSH 41.58N 74.25W
07/09/2014 ORANGE NY EMERGENCY MNGR
TREE DOWN AT COUNTY ROUTE 17 AND BOWMAN RD
&&
PICCAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:36 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 54 min |
| Jul 8, 9:18 PM EDT | Special Marine Warning | OKX | 117 min | |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 49 min |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 44 min |
| Jul 8, 10:13 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 62 min |
| Jul 8, 10:19 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 41 min |
| Jul 8, 10:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 50 min |
| Jul 8, 10:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 8, 11:07 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, Suffolk | 53 min |
| Jul 8, 11:12 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Jul 8, 11:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 8, 11:32 PM EDT | Special Marine Warning | OKX | 58 min | |
| Jul 8, 11:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 9, 12:25 AM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 9, 3:55 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 17 hr |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 41 min |
| Jul 9, 4:22 PM EDT | Special Weather Statement | OKX | Rockland | 38 min |
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 61 min |
| Jul 9, 6:32 PM EDT | Special Weather Statement | OKX | Rockland | 58 min |
| Jul 9, 6:43 PM EDT | Special Weather Statement | OKX | Westchester | 62 min |
| Jul 9, 6:47 PM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Jul 9, 6:57 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 63 min |
| Jul 9, 7:08 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 67 min |
| Jul 9, 7:38 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.